Alert archive / Indiana / Tornado Warnings in 2022

Tornado Warning 6, NWS Indianapolis, IN

April 13, 2022Decatur County, Indiana

NWS Indianapolis, IN issued this tornado warning at Apr 13, 2022, 8:33 PM EDT for Decatur County, Indiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2022, 8:33 PM EDT (00:33 UTC)
Expired
Apr 13, 2022, 8:49 PM EDT
In force
16 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Decatur County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WFUS53 KIND 140033
TORIND
INC031-140100-
/O.NEW.KIND.TO.W.0006.220414T0033Z-220414T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
833 PM EDT Wed Apr 13 2022

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  Southeastern Decatur County in central Indiana...

* Until 900 PM EDT.
    
* At 833 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Greensburg, or 11 miles west of Batesville, moving
  east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newpoint around 845 PM EDT.
  Lake Santee around 850 PM EDT.

This includes Interstate 74 between mile markers 136 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3918 8548 3917 8549 3931 8555 3941 8530
      3927 8530
TIME...MOT...LOC 0033Z 250DEG 28KT 3925 8543 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

White
2 follow-up statements
990 
WWUS53 KIND 140042
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
842 PM EDT Wed Apr 13 2022

INC031-140100-
/O.CON.KIND.TO.W.0006.000000T0000Z-220414T0100Z/
Decatur IN-
842 PM EDT Wed Apr 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST
CENTRAL DECATUR COUNTY...
    
At 842 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Batesville, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lake Santee around 850 PM EDT.

This includes Interstate 74 between mile markers 137 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3922 8540 3934 8544 3941 8530 3927 8530
TIME...MOT...LOC 0042Z 250DEG 28KT 3928 8534 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

White
622 
WWUS53 KIND 140049
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
849 PM EDT Wed Apr 13 2022

INC031-140059-
/O.CAN.KIND.TO.W.0006.000000T0000Z-220414T0100Z/
Decatur IN-
849 PM EDT Wed Apr 13 2022

...THE TORNADO WARNING FOR EAST CENTRAL DECATUR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3922 8540 3934 8544 3941 8530 3927 8530
TIME...MOT...LOC 0047Z 250DEG 28KT 3930 8527 

$$

White

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 7:46 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 13, 7:46 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
746 PM EDT Wed Apr 13 2022

.Mesoscale Update...
Issued at 746 PM EDT Wed Apr 13 2022

Quick look at the last couple of hours worth of surface
observations, and Td's continue to linger in the 60+ range, with the
highest still holding along and south of a Bedford to Columbus line.
In this same area of higher Td's has been the zone of higher ML-
CAPE, but continues to trend east/southeast. GOES 1-min meso sector
was depicting a small window of weak cloud erosion near Seymour
south through Louisville, which when this pushed over that area
winds began to back to the southeast indicated via VAD wind profile
from the KIND 88D.

Looking at the areas that have winds somehwat backed in this same
zone of higher ML-CAPE and they are generally sub 10kts, so very
weak but just enough to provide some LLVL SRH in the 0-1KM. LLVL
moisture convergence continues to be focused further south, last
hour narrowing down along the Ohio River.

The clusters of convection that has developed has struggled for
continued/susstainable upscale growth, which could be noted in the
vertical growth of the satellite 1-min data not showing continued
cooling aloft.

There does appear to be some weak reflectivity tag features lifting
perpendicular with some of the ragged line segments in Jackson
County extending south, so perhaps a weak low-level atmospheric
wave. This will continue to be a concern for possible ducting of
this horizontal features and perhaps introducing weak low-level
circulations along the line.

Mesoscale discussion issued at 403PM: Convection continues to track
across the region this afternoon...but now beginning to see a dry
pocket into our southern counties as a warm front lifts north.
Satellite imagery showing the northern fringes of the clear slot
into south central indiana and temperatures are responding
accordingly with a quick kick up into the upper 60s and lower 70s.

The current area of convection tracking north through the forecast
area should be the last of the precip prior to the arrival of the
more intense convective line extending from southern Illinois SW
back into Arkansas. Confidence continues to grow that our main
severe risk will arrive by 21-22Z with this line largely focused
from our extremes southern counties south into the Tennessee Valley.
Parameters are nicely aligned in this zone as instability increases
and interacts with strongly diffluent flow aloft and an enhancing
low level jet. BL shear and 0-1km SRH values are both maximized as
well as the line approaches. The clearing is enabling some rapid
surface heating aiding in an increase in instability. Even without
the heating...trends continue to support 0-3km CAPE values rising
above 100 j/kg which would be more than sufficient for robust
convective maintenance. And while the wind damage concern remains
highest...presence of the remnant aforementioned warm front in this
vicinity could present some localized increase in directional wind
shear and a tornado risk as well.

Further north across our forecast area remains a greater challenge
because instability levels will be lower and any potential for
substantial clearing is largely gone. However...low level CAPE
starting to show up to near I-70 ahead of the line with ample
shear/SRH present. Will not be shocked to see some severe wind
further north in our area along the line as a result but expectation
is it will be more isolated.

Once this passes...not sure there will be much instability left to
force much intensity for linear convection along the cold front.
There is plenty of wind in the boundary layer that could be drawn
down to the surface and produce a brief threat for higher gusts with
the line this evening with a narrow low topped convective line
largely devoid of thunder. This will come into clearer focus after
the early evening convection passes. Once the cold front clears late
this evening...rain will end rapidly with skies clearing from west
to east in the predawn hours. Some post frontal wind gusts of 30 to
40mph are possible late tonight as well as cold advection
establishes.

So to summarize...

- Severe risk focusing for late afternoon/early evening (21Z-02Z)
- Main focus for severe convection locally across our southern
counties with a lower threat further north
- Convective line from southern Illinois SW into Arkansas currently
will produce the severe weather as it passes through the Ohio Valley
- Severe potential along the cold front this evening remains highly
speculative and uncertain at this point...but gusty winds are
certainly possible

Remain vigilant and prepared for severe weather through early to
mid evening. The next Meso update will come out later this afternoon.

&&

.Short Term...(This evening through Thursday night)
Issued at 312 PM EDT Wed Apr 13 2022

Today into Tonight

See the mesoscale discussion above regarding today's storm
potential.

Today's cold front should exit the region overnight, with strong
cold air advection ushering in cooler temps. Lows by morning may be
as much as 20 degrees cooler than the previous overnight. Skies
should rapidly clear after FROPA occurs. Expect mainly clear skies
by sunrise.

Thursday into Thursday night

Compared to today, Thursday's weather will be far less interesting
but not quiet. High pressure is expected to pass mainly to our south
across the lower Mississippi valley. Broad scale sinking associated
with the high should allow clear skies to prevail for the first half
of the day. However, since we're not fully enveloped within the
high, the tight pressure gradient on its northern edge will lead to
rather blustery conditions.

Cold air aloft along with strong solar insolation will steepen lapse
rates enough for a deep mixed layer to develop by the afternoon.
Downward momentum transfer in the fully mixed environment should be
rather easy. Current guidance depicts 850 mb flow between 30 to 50
kts north of I-70, with up to 40 kt flow at 925 mb. Surface wind
gusts over 40 kts are possible given the vigorous low-level flow and
unstable atmosphere, so the issuance of a wind advisory for the
northern counties is expected. Winds aloft aren't as strong in the
southern half of the CWA, which is closer to the surface high.
Though gusts around 20 kts can still be expected through the
afternoon.

Despite the potency of tonight's cold front, modest warm air
advection should return as soon as tomorrow evening. Strong zonal
flow aloft will prevent the resulting warm front from spreading too
far to the north, however. Some weak isentropic lift, combined with
the aforementioned steep lapse rates and pockets of energy embedded
within the upper-level flow, may be enough trigger a few showers
after about 21Z. There isn't a lot of moisture in the post-cold
front environment, so any showers that develop will be widely
scattered and fairly light.

&&

.Long Term...(Friday through Wednesday)
Issued at 312 PM EDT Wed Apr 13 2022

The long term period will be mostly dry while the rather cool
temperatures, frequently seen so far this month, continue.

Friday-Friday night will start with Indiana near the southeastern
corner of a broad, late-winter trough stretched along most of the
CONUS-Canada border.  The predominant synoptic feature will be a
rather potent H500 cut-off trough slowly spinning from west to east
across Ontario. Robust southwesterly winds amid the gradient ahead
of the system's frontal boundary should bring the warmest conditions
of the long term, with highs expected in the low to mid 60s across
the region. A few showers will likely then accompany the frontal
passage Friday night, with locally brief moderate rain possible as
some guidance members show small, embedded forcing crossing the
CWA from west to east amid the cut-off's tail.

Saturday-Tuesday will then feature a quick see-saw of short waves
across the northern CONUS...which should translate into a mixture of
rather chilly northwest flow amid a couple quickly-passing areas of
high pressure...which will be dissected by several periods of low-
chance level POPs amid rather weak overrunning as the first high
departs...in the Sunday-Monday night timeframe.  There is lower
confidence in precipitation chances after Sunday despite another
smallish, yet potent short wave crossing the Great Lakes...as many
ensembles suggest a snug gradient along the wave's southern
periphery, between the associated dry conveyor (towards the Ohio
Valley) and best forcing (near the southern Great Lakes).

Temperatures will be slightly sub-seasonal, lead by afternoon highs
around 10 degrees below normal.  The normal max/min for Indianapolis
through the long term period is 65/44.

&&

.Aviation...(00Z TAF Issuance)
Issued at 605 PM EDT Wed Apr 13 2022

IMPACTS:

- MVFR and briefly worse flying conditions in convection to improve
  to VFR after 07z-08z Thursday.

- Widespread convection ending 05z-06z Thursday.

- Winds 190-220 degrees will shift to 260-290 degrees after 03z-06z
  as a cold front moves through. Wind speeds mostly 12-16 knots with
  gusts to near 30 knots but possibly higher in storms.

DISCUSSION:

A strong Spring storm system will bring widespread showers and
thunderstorms to the terminals through the early overnight. A few
storms could be strong or severe this evening with high winds.

The MVFR and briefly worse flying conditions will improve to VFR
overnight as a cold front moves through from the west. Breezy
conditions will continue after the front passes.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon to 8 PM EDT Thursday for INZ021-028>031-
035-038.

&&

Mesoscale...Beach
Short Term...Eckhoff
Long Term...AM
Aviation...MK
Hazardous weather outlook, Apr 13, 4:48 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
448 PM EDT Wed Apr 13 2022

INZ036-037-039>049-051>057-060>065-067>072-141000-
Montgomery-Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville,
Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester,
Union City, Farmland, Parker City, Clinton, Fairview Park,
Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg,
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
448 PM EDT Wed Apr 13 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Thunderstorms are expected at times.

Severe storms are possible through 10 PM EDT. The greatest chance of
severe storms is over southern portions. Damaging winds, tornadoes,
large hail and heavy rain are possible.

Winds will gust to 40 mph away from thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts to 40 mph range are possible on Thursday.

Near freezing temperatures are possible over parts of central Indiana
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be this afternoon into the evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035-038-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, and Tipton
448 PM EDT Wed Apr 13 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Thunderstorms are expected at times.

Severe storms are possible through 10 PM EDT. The greatest chance of
severe storms is over southern portions. Damaging winds, tornadoes,
large hail and heavy rain are possible.

Winds will gust to 40 mph away from thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind Advisory Thursday Noon to 8 PM with gusts to 45 mph and slightly
more.

Near freezing temperatures are possible over parts of central Indiana
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be this afternoon into the evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Apr 13, 5:36 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Wed Apr 13 2022

INZ060-061-067-068-132200-
Daviess IN-Knox IN-Greene IN-Sullivan IN-
536 PM EDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of southeastern
Sullivan, Knox, western Greene and Daviess Counties through 600 PM
EDT...

At 536 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sullivan to 6 miles southwest
of Oakland City. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of southeastern
Sullivan, Knox, western Greene and Daviess Counties, including the
following locations... Newberry, Lyons, Cannelburg, Bicknell,
Montgomery, Oaktown, Carlisle, Freelandville, Alfordsville and
Sandborn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3851 8707 3854 8711 3852 8715 3855 8718
      3855 8720 3854 8722 3854 8725 3852 8728
      3852 8732 3854 8735 3854 8737 3852 8736
      3854 8740 3853 8741 3854 8743 3853 8744
      3853 8747 3904 8750 3917 8705 3850 8692
TIME...MOT...LOC 2136Z 260DEG 40KT 3919 8745 3829 8745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 13, 6:03 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
603 PM EDT Wed Apr 13 2022

INZ052-053-061-062-068>070-132230-
Daviess IN-Clay IN-Owen IN-Martin IN-Lawrence IN-Greene IN-Monroe IN-
603 PM EDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of southern Monroe,
southeastern Clay, Owen, northern Martin, Greene, northern Lawrence
and northeastern Daviess Counties through 630 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Sullivan to 7 miles northeast
of Washington. Movement was northeast at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Emergency Manager estimated winds of 40 mph near Bicknell.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Linton around 605 PM EDT.

Other locations in the path of these storms include Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3875 8712 3885 8717 3884 8715 3887 8715
      3886 8713 3887 8714 3888 8712 3889 8713
      3889 8711 3890 8709 3891 8720 3900 8724
      3913 8724 3945 8680 3896 8629
TIME...MOT...LOC 2202Z 237DEG 50KT 3908 8728 3876 8711

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 13, 6:14 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
614 PM EDT Wed Apr 13 2022

INZ068>070-132245-
Daviess IN-Martin IN-Lawrence IN-
614 PM EDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of Martin, western
Lawrence and southeastern Daviess Counties through 645 PM EDT...

At 614 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Shoals to 10 miles
southeast of Washington. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Shoals and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3850 8696 3851 8700 3850 8706 3883 8695
      3891 8682 3890 8668 3898 8668 3899 8667
      3899 8651 3869 8643 3869 8668 3853 8668
      3853 8683 3849 8689 3851 8693 3849 8695
TIME...MOT...LOC 2214Z 247DEG 41KT 3879 8691 3854 8705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Local storm report, Apr 13, 7:56 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     3 S CORTLAND            38.92N 85.96W
04/13/2022  M51 MPH          JACKSON            IN   MESONET

            MESONET STATION IN013 4.2 S CORTLAND
            (INDOT).

&&

GM
Special weather statement, Apr 13, 8:08 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
808 PM EDT Wed Apr 13 2022

INZ056-057-140045-
Rush IN-Shelby IN-
808 PM EDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of southern Shelby and
southwestern Rush Counties through 845 PM EDT...

At 807 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Shelbyville, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and weak rotation.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Weak rotation has been detected on radar
         in southern Shelby County moving northeast at 40 mph.

This strong thunderstorm will be near...
  Shelbyville around 820 PM EDT.

This includes the following highways...
 Interstate 65 between mile markers 82 and 83.
 Interstate 74 between mile markers 112 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3946 8552 3945 8554 3945 8563 3942 8563
      3935 8581 3935 8591 3940 8596 3946 8595
      3969 8559
TIME...MOT...LOC 0007Z 243DEG 35KT 3941 8587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:08 PM EDTSpecial Weather StatementINDShelby37 min
Apr 13, 8:46 PM EDTSpecial Weather StatementINDRush29 min
Apr 14, 1:33 AM EDTAreal Flood AdvisoryINDMartin14 hr
Apr 14, 3:53 AM EDTAreal Flood WarningINDBrown5 hr
Apr 14, 4:29 AM EDTRiver Flood WarningINDDelaware, Randolph17 hr
Apr 14, 5:44 AM EDTAreal Flood AdvisoryINDRush10 hr
Apr 14, 10:12 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days

Nearby

Tornado Warnings in Indiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.